Home Support ISMP Newsletters Webinars Report Errors Educational Store Consulting FAQ Tools About Us Contact Us
ISMP Facebook

The following are excerpts from the newslette

February 12, 1997

  • Enhance systems to assure safe IV magnesium use.
  • Where's Waldo? Better yet, where's KCl? Potassium pooling in flexible IV containers.
  • Safety Briefs
    • Urgent --- Look alike condition may exist in institutions using 5 mL Dosette® ampuls of protamine (10 mg/mL) and 5 mL Dosette® ampuls of pancuronium (2 mg/mL), both manufactured by Elkins-Sinn.
    • Look alike II....vials of tobramycin (Nebcin®) and vials of verapamil hydrochloride 5 mg/2 mL injection.
    • Look alike III ...single dose 1 mL vials of methylprednisolone acetate suspension (Depo-Medrol®) and multiple dose 5 mL vials. Multiple dose vials contain benzyl alcohol as a preservative.
    • ISMP director George Di Domizio described US medication error prevention efforts at Canadian Standards Association January 21, 1997 meeting.
    • The American Society for Parenteral and Enteral Nutrition (ASPEN) sent a letter last Thursday to members about the current IV multivitamin shortage.
    • Annals of Emergency Medicine publishes study showing over reliance on PDR for overdose management information.

February 26, 1997

  • Incident reporting: Don't shoot the messenger!
  • Protease inhibitors and renal effects.
  • Safety Briefs
    • ISMP asks FDA to stop allowing abbreviations in pharmaceutical advertisements
    • Use of household teaspoon measuring devices may be inaccurate for drug dosing.
    • Wyeth-Ayerst revises labeling for Pondimin®
    • Use of company name as part of Brand naming of entities may cause confusion.
    • Johnson & Johnson Medical, Inc. withdraws catheters containing Aquavene®, a copolymer linked to serious anaphylactoid reactions.
    • Concentrated infant formula may be harmful if not diluted before feeding to infants due to hyperosmolar nature of the solution.
    • Use care when using half tablets may equal the dose of drug available in multiple strengths.
    • 2 educational monographs contain dosing errors.
    • Actimmune® vial label may lead to incorrect dosing

subscribe now

Acute Care Main Page
Current Issue
Past Issues
Highlighted articles
Action Agendas - Free CEs
Special Error Alerts
Newsletter Editions
Acute Care
Long Term Care
ISMP 17th Annual Cheers Awards
Home | Contact UsEmployment  | Legal Notices | Privacy Policy | Help Support ISMP
Med-ERRS Med-ERRS | MSOMedication Safety Officers Society | Consumer Medication SafetyFor consumers
 ISMP Canada ISMP Canada | ISMP Spain ISMP Spain | ISMP Brasil ISMP Brasil | International Group | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2015 Institute for Safe Medication Practices. All rights reserved